Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 258, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2004, 5:31 PM MDT for Sheridan County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 29, 2004, 6:15 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 292331 SVRLBF NEC161-300015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM MDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 615 PM MDT * AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANTIOCH...OR ABOUT 12 MILES EAST OF ALLIANCE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKESIDE BY 545 PM MDT ELLSWORTH BY 555 PM MDT LAT...LON 4221 10273 4202 10268 4202 10208 4224 10209 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:16 AM MDT, 15 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 2:16 AM MDT, 15 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 AM CDT THU JUL 29 2004 ...FORECAST FOCUS ON CONVECTIVE COVERAGE AND SEVERE POTENTIAL TONIGHT... .DISCUSSION... THE ETA HAS H5 HEIGHTS ABOUT 30 METERS HIGHER THAN THE GFS BEYOND 60 HRS. THIS SEEMS REASONABLE CONSIDERING TROUGH ENTERING THE WEST COAST. AS A RESULT WILL BE GOING A COUPLE DEGREES WARMER THAN PREVIOUS FORECAST FOR SUNDAY AND BEYOND. CONVECTIVE CHANCES WILL BE BEST TONIGHT ACROSS FORECAST AREA. THE NEXT CHANCE WILL BE LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. SURFACE LOW NEAR CPR WY WITH LEE TROUGH ALONG THE FRONT RANGE OF CO. BEST AREA OF CONVECTION HAS DEVELOPS ALONG INSTABILITY AXIS FROM PNHDL INTO SWRN SD. STORM MOTION TO BE ABOUT ESE AT 15 KTS WITH A TURN MORE TO THE RIGHT AS LOW LEVEL JET KICKS IN MID EVENING. SEVERE POTENTIAL BEST UNTIL SUNSET. OVERNIGHT...STORMS SHOULD EVOLVE INTO ONE OR MORE MCS WITH MARGINALLY SEVERE HAIL POSSIBLE. NEXT THUNDERSTORM CHCS ARRIVE LATE SAT AFTN AS STRONG AFTN HEATING AND DRYLINE MAY INITIATE THUNDERSTORMS IN WRN FA WHICH WOULD PROPOGATE SE DURING THE EVENING. OVERNIGHT CHCS PERSIST IN THE NORTH WHERE LOW LEVEL JET APPROACHING SFC FRONT MAY INTERACT. TEMPS SUN THROUGH THURSDAY...MID TO UPPER 90S UNDER UPPER RIDGE INFLUENCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR POWER
Hazardous weather outlook, Jul 29, 2:39 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT THU JUL 29 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-301100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 339 PM CDT THU JUL 29 2004 HIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...MAINLY ALONG AND WEST OF HIGHWAY 83 THIS EVENING. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE THE MAIN THREATS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE HIGH PLAINS WILL MOVE ACROSS THE OUTLOOK AREA OVERNIGHT. THE STRONGEST INSTABILITY WILL BE IN THE WESTERN PORTIONS...THANKS TO STRONG HEATING AND UPSLOPE FLOW. THE STORMS ARE EXPECTED TO MOVE OUT OF WESTERN PORTIONS THIS EVENING AND TRACK SOUTHEAST INTO NORTH CENTRAL AND SOUTHWEST NEBRASKA LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE MID AFTERNOON HOURS MAINLY ACROSS CENTRAL AND EASTERN SECTIONS OF THE OUTLOOK AREA...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE SATURDAY EVENING ACROSS THE OUTLOOK AREA AHEAD OF AN UPPER LEVEL DISTURBANCE. INSTABILITY WILL BE MODERATE THANKS TO STRONG DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA. 13
In the hours before
Local storm report, Jul 29, 5:25 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 12 NW ANTIOCH 42.19N 102.79W
07/29/2004 60 MPH BOX BUTTE NE PUBLIC
TREES BENT TO THE GROUND
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jul 29, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 65 min |
| Jul 29, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 29, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.